ok well i am taking seasonique i am on the 3 pack i was takeing some antibiotics for like 5 days taking 4 a day 500 mg pennicillin started them on the 10 my boyfriend came home on the 13 wast thinkin about it we had unprotected sex he left sat i started bleeding on monday i shouldnt have gotten my period till end of oct last had it aug 23 woundering if the bleeding could be a sign of pregnancy cuz of the antibiotics its not heavy and its bright red
Welcome to the forum!
On Seasonique, ideally the periods should come every 12 weeks. As reported by you, you took 500mg of penicillin 4 times a day for 5 days, had unprotected sex and bled from vagina 2 days after the sex. The bleeding is bright red.
There are various possibilities. One is that the antibiotic caused a fluctuation in the hormonal level resulting in withdrawal bleeding. Normally Seasonique prevents ovulation. However it is possible that with fluctuation in hormone level ovulation occurred. Chances are slim.
Other causes for vaginal bleeding after sex are STDs like Chlamydia, gonorrhea, and trichomoniasis, cervical polyps, yeast infections, endometriosis, cervical dysplasia which is a precancerous condition, uterine polyps, uterine fibroids and cervicitis. None of them are conditions that should be ignored. Also with a history of unprotected sex STDs should be ruled out.
Discuss these possibilities with your gynecologist. It is difficult to comment beyond this on net without examining. Take care!
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Am I Pregnant , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.